Help Wray, Help!

by Marie
(Austin, TX USA)

Hi Wray--

I just ordered some NatPro and I'm excited about it. In the meantime, I have been taking a quality nat pro cream (but it's very lotion-y) from Premier Research Labs (2% progesterone from activated Wild Yams for bioavailability, 18mg/1/4 tsp.--see ingredients here: as well as some oral drops for about a week. Both were purchased at a very reputable pharmacy called People's Pharmacy (not The People's Pharmacy, just People's).

I have been dosing at the 200-225 mg/day with 90% coming from the lotion. I am feeling a difference--smoother emotionally and more calm and confident--better but also way sleepier--almost debilitatingly so. And way spacey. I have a 17 month old and need to be awake to watch her ;-)

My last lab was done on day 16 of my last cycle, so well into luteal. It was a blood lab--I am also currently finishing up a month's saliva test. The blood level had my doctor concerned:

Progesterone 0.5 ng/ml (1.84 - 30.2 range)
Estradiol 112.0 pg/ml (50-150)
Vit D3 49

According your conversions, I am at a 5:1 P:E2 serum ratio. Am I supposed to be at 20:1 for a good serum ratio?

I am on day 8 of my current cycle. Could I be dosing too high for the follicular stage and it's turning into estrogen?

I'm also taking the following: 25mcg Cytomel (T3), B12 shots, Iodine, Minerals, DIM Detox, Adrenal cortex and Vitamin C. I am also doing 10,000 IUs of Vit D3 to get the level up fast.

Help--I almost fell asleep writing this.



Comments for Help Wray, Help!

Click here to add your own comments

Mar 31, 2013
Help Wray, Help!
by: Wray

Hi Marie You are using a good amount, but initially progesterone can make you sleepy. It does pass but when it will for you I just don't know. I know what you mean about a 17 month old too! This is not an Oestrogen Dominance symptom, for a change. In fact oral progesterone is often given for insomnia, it has a greater affect than topical. And injections can be used as an anaesthetic. All I can suggest is increasing the amount and see if that helps. Decreasing will too, but that defeats the purpose of using the progesterone. Presumably you have other symptoms you wish to eliminate? You say your blood test was done on day 16, well into the luteal phase. Indicating you have a short cycle of say 23-24 days? The test should be done ±7 days before bleeding, this is when progesterone peaks. But if you have a long cycle, i.e. 35 days, the test would have been done 5 days before ovulation, well into the follicular phase. This would account for the low level. If it was checked at peak progesterone levels then you are very deficient. You are correct about your ratio, it is 5:1. Mine was that when tested and I was a basket case! We've found from Saliva Tests we run that it's best if the ratio is 600:1 and over to feel well. Some can do well on a lower ratio, but I prefer to advise on the higher. Most labs give a vast range from 100:1 up to 500:1. I've yet to find a woman feeling well on 100:1 ratio. I'm pleased you've increased your vitamin D to 10,000iu per day, as your level is low if going by the specialists minimum of 50ng/ml. I prefer it if the level is in the 70-100ng/ml range, I try to keep mine in the 90's. Once high I think you'll find it helps your thyroid, and you won't have to take the meds, see here, here, here, here, here and here. I take it you're using the progesterone throughout your cycle, i.e. through bleeding too? I often advise this, far better to get rid of symptoms than bother with the cycle. It's best to stick to the same amount too, and not reduce it for the follicular phase. Continued below

Mar 31, 2013
Help Wray, Help! Part 2
by: Wray

Hi Marie Progesterone is always converted first into androstenedione and testosterone, which is then converted into the three oestrogens by the enzyme aromatase. Genova Diagnostics have an excellent chart showing the pathways. If enough progesterone is used it acts as an aromatase inhibitor, so preventing the conversion. Plus it raises levels of SHBG (sex hormone binding globulin) thus causing testosterone to become inactive, see here. A high level of free testosterone causes amongst many things, severe PMS. Let me know how you get on. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...